MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK REVISION TOTAL KNEE SYSTEM; TIBIAL INSERT SC FIXED 12MM, SIZE 4

MEDACTA INTERNATIONAL SA GMK REVISION TOTAL KNEE SYSTEM; TIBIAL INSERT SC FIXED 12MM, SIZE 4
Model Number 02.07.0412SCF
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
About 1 month after the surgery, the peg of the insert is found to be unscrewed, and the insert is dislocated from the tibial tray.A postoperative x-ray taken on (b)(6) (three days after the surgery) revealed that the inlay and screw were not correctly positioned.Due to recurrent clicking noises in the knee, the patient later consulted his general practitioner, who arranged for a further x-ray examination.Although the patient reported no pain and was able to walk well, he was unable to achieve full extension.This xrays are not available for evaluation.Then, the surgeon arranged for another radiographic examination at the revision hospital on (b)(6) 2025 and peg unscrewed and inlay dissociation was detected.The issue appears to have been pressure from the femoral component on the inlay when the tibia was not held in an optimal position.During the initial attempt, the inlay engaged but did not seat properly in the posterior part of the tibia.As a result, the screw could not be inserted easily and jammed when using the torque screwdriver.
 
Additional Manufacturer Narrative
Batch review performed on 25 july 2025: lot 2400347: (b)(4) items manufactured and released on 15/03/2024.Expiration date: 24/02/2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional device involved, batch review performed on 25 july 2025: gmk-revision 02.07.0684l revision tibial tray size 4 left - finishing (k123721) lot 2403228: (b)(4) items manufactured and released on 05/06/2024.Expiration date: 22/05/2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Inspection of the torque limiter used during the primary surgery: the torque limiter was received and inspected and found to be conforming (torque applied is 6.145 nm).Note: the torque limiter was the same related to case (b)(4) - mdr (b)(4), already analyzed for this case.No specific date of return is entered in this emdr.Clinical evaluation a few weeks after revision tka, the reinforcing screw of the tibial post backs out, and the insert disassembles from the baseplate.The radiographic history was made available upon request from the manufacturer.It shows clearly that the insert never reached the final correct position at surgery.The screw was not aligned with the threaded hole and therefore it is clear that the torque-limiting screwdriver reached the maximum torque allowed, but the components were not in their expected seating.The cause for this disassembly is therefore a technical error during primary surgery.It is probable that a morcel of tissue was interposed between baseplate and insert, invisible to the surgeon's eye, and prevented the insert from clipping into the final position.Conclusion: the disassembly resulted from incomplete seating of the tibial insert due to misalignment and possible tissue interposition at the primary surgery, preventing full engagement of the locking mechanism.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
Primary surgery performed on (b)(6) 2025.About 1 month after the surgery, the peg of the insert is found to be unscrewed, and the insert is dislocated from the tibial tray.A postoperative x-ray taken on (b)(6) (three days after the surgery) revealed that the inlay and screw were not correctly positioned.Due to recurrent clicking noises in the knee, the patient later consulted his general practitioner, who arranged for a further x-ray examination.Although the patient reported no pain and was able to walk well, he was unable to achieve full extension.Then, the surgeon arranged for another radiographic examination at the revision hospital on (b)(6) 2025 and the unscrewed peg and dissociated inlay were detected.Revision surgery performed on (b)(6) 2025.Insert and peg revised.The issue appears to have been pressure from the femoral component on the inlay when the tibia was not held in an optimal position.During the initial attempt, the inlay engaged but did not seat properly in the posterior part of the tibia.As a result, the screw could not be inserted easily and jammed when using the torque screwdriver.
 
Additional Manufacturer Narrative
Correction b5: primary surgery performed on (b)(6) 2025.About 1 month after the surgery, the peg of the insert is found to be unscrewed, and the insert is dislocated from the tibial tray.A postoperative x-ray taken on (b)(6) (three days after the surgery) revealed that the inlay and screw were not correctly positioned.Due to recurrent clicking noises in the knee, the patient later consulted his general practitioner, who arranged for a further x-ray examination.Although the patient reported no pain and was able to walk well, he was unable to achieve full extension.Then, the surgeon arranged for another radiographic examination at the revision hospital on (b)(6) 2025 and the unscrewed peg and dissociated inlay were detected.Revision surgery performed on (b)(6) 2025.Insert and peg revised.The issue appears to have been pressure from the femoral component on the inlay when the tibia was not held in an optimal position.During the initial attempt, the inlay engaged but did not seat properly in the posterior part of the tibia.As a result, the screw could not be inserted easily and jammed when using the torque screwdriver.Correction conclusion: the disassembly resulted from incomplete seating of the tibial insert due to misalignment and possible tissue interposition at the primary surgery, preventing full engagement of the locking mechanism.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
GMK REVISION TOTAL KNEE SYSTEM
Common Device Name
TIBIAL INSERT SC FIXED 12MM, SIZE 4
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22769928
Report Number3005180920-2025-00793
Device Sequence Number9342354
Product Code JWH
UDI-Device Identifier07630030817755
UDI-Public07630030817755
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.0412SCF
Device Lot Number2400347
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown